Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2011, Article ID 673085, 11 pages
http://dx.doi.org/10.1155/2011/673085
Research Article

Collocation Method via Jacobi Polynomials for Solving Nonlinear Ordinary Differential Equations

1Department of Mathematics, Tarbiat Modares University, P.O. Box 14115-175, Tehran, Iran
2Department of Mathematics, K. N. Toosi University of Technology, P.O. Box 16315-1618, Tehran 1541849611, Iran

Received 8 December 2010; Accepted 24 March 2011

Academic Editor: Andrei Volodin

Copyright © 2011 Ahmad Imani et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Szeg, Orthogonal Polynomials, vol. 23, Amer. Math. Soc., 1985.
  2. Y. Luke, The Special Functions and Their Approximations, Academic Press, New York, NY, USA, 1969.
  3. E. H. Doha, “On the coefficients of differentiated expansions and derivatives of Jacobi polynomials,” Journal of Physics. A, vol. 35, no. 15, pp. 3467–3478, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. E. H. Doha, “On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials,” Journal of Physics. A, vol. 37, no. 3, pp. 657–675, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. E. H. Doha, “The ultraspherical coefficients of the moments of a general-order derivative of an infinitely differentiable function,” Journal of Computational and Applied Mathematics, vol. 89, no. 1, pp. 53–72, 1998. View at Google Scholar
  6. D. Gottlieb and S. A. Orszag, Numerical Analysis of Spectral Methods: Theory and Applications, CBMS-NSF Regional Conference Series in Applied Mathematics, No. 2, SIAM, Philadelphia, Pa, USA, 1977.
  7. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer Series in Computational Physics, Springer, New York, NY, USA, 1988.
  8. R. G. Voigt, D. Gottlieb, and M. Y. Hussaini, Spectral Methods for Partial Differential Equations, SIAM, Philadelphia, Pa, USA, 1984.
  9. C. de Boor and B. Swartz, “Collocation at Gaussian points,” SIAM Journal on Numerical Analysis, vol. 10, pp. 582–606, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. F. A. Oliveira, “Numerical solution of two-point boundary value problems and spline functions,” in Numerical methods (Third Colloq., Keszthely, 1977), vol. 22 of Colloq. Math. Soc. János Bolyai, pp. 471–490, North-Holland, Amsterdam, The Netherlands, 1980. View at Google Scholar
  11. R. D. Russell and L. F. Shampine, “A collocation method for boundary value problems,” Numerische Mathematik, vol. 19, pp. 1–28, 1972. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. R. Weiss, “The application of implicit Runge-Kutta and collection methods to boundary-value problems,” Mathematics of Computation, vol. 28, pp. 449–464, 1974. View at Google Scholar
  13. R. Frank and C. W. Ueberhuber, “Collocation and iterated defect correction,” in Numerical Treatment of Differential Equations, Lecture Notes in Math., Vol. 631, pp. 19–34, Springer, Berlin, Germany, 1978. View at Google Scholar · View at Zentralblatt MATH
  14. İ. Çelik, “Approximate calculation of eigenvalues with the method of weighted residuals—collocation method,” Applied Mathematics and Computation, vol. 160, no. 2, pp. 401–410, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. İ. Çelik and G. Gokmen, “Approximate solution of periodic Sturm-Liouville problems with Chebyshev collocation method,” Applied Mathematics and Computation, vol. 170, no. 1, pp. 285–295, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. I. Babuška and B. Guo, “Direct and inverse approximation theorems for the p-version of the finite element method in the framework of weighted Besov spaces. I. Approximability of functions in the weighted Besov spaces,” SIAM Journal on Numerical Analysis, vol. 39, no. 5, pp. 1512–1538, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  17. I. Babuška and B. Guo, “Optimal estimates for lower and upper bounds of approximation errors in the p-version of the finite element method in two dimensions,” Numerische Mathematik, vol. 85, no. 2, pp. 219–255, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  18. B.-Y. Guo and L. I. Wang, “Jacobi interpolation approximations and their applications to singular differential equations,” Advances in Computational Mathematics, vol. 14, no. 3, pp. 227–276, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  19. P. Junghanns, “Uniform convergence of approximate methods for Cauchy-type singular integral equations over (-1, 1),” Wissenschaftliche Zeitschrift der Technischen Hochschule Karl-Marx-Stadt, vol. 26, no. 2, pp. 251–256, 1984. View at Google Scholar · View at Zentralblatt MATH
  20. E. P. Stephan and M. Suri, “On the convergence of the p-version of the boundary element Galerkin method,” Mathematics of Computation, vol. 52, no. 185, pp. 31–48, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  21. Z.-Q. Wang and B.-Y. Guo, “A rational approximation and its applications to nonlinear partial differential equations on the whole line,” Journal of Mathematical Analysis and Applications, vol. 274, no. 1, pp. 374–403, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. İ. Çelik, “Collocation method and residual correction using Chebyshev series,” Applied Mathematics and Computation, vol. 174, no. 2, pp. 910–920, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet